Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Fingertips with atrophy, cracking, slow healing cuts. on interferon, ribavirin, victrelis for HCV. anemia as side effect. Treatment for peeling ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
what can i do to heal my fingertips that are peeling,in atrophy, cracking, have slow to heal cuts. i am in treatment for HCV (interferon, ribavirin, victrelis) and have anemia as a side effect.
Posted Thu, 19 Apr 2012 in Skin Hair and Nails
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting a question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what you are experiencing.

The symptoms what you are experiencing on your hands can certainly be a side effect of your medications. Along the same lines I do have some ideas which may be of help.

The first category would be topical remedies which might help avoid continued breakdown of the skin. I would recommend that you purchase some lotion which has vitamin E within it as well as aloe vera. Both of these can help continue to moisturize the skin. In addition it may be necessary for you to ask for a prescription of a medication which may have some mild steroid content. These sometimes come in the form of an appointment as well. Finally there is one additional topical cream which sometimes works very well for dry your ticket skin. This lotion is called Lac Hydrin.

In addition to topical remedies it is certainly important for you to attack this from a dietary angle. I would recommend that you take a daily multivitamin each and every day in addition to vitamin D and vitamin D supplementation. If you have not had your vitamin levels checked it may be beneficial to do so to make sure you do not have any deficiency. Finally I would also recommend that you check your multivitamin to make sure he does have some vitamin A. In addition it is critical that you maintain a very healthy balance of protein and vegetable intake on a daily basis. The regiment of medications with your taking is quite intense but it is the standard of care for treatment of this hepatitis.

I thank you again for submitting your question. I hope you found my response to be helpful. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor